Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 20, 2006, 3:08 PM EDT for Hendry County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2006, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 20, 2006, 3:41 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Hendry County, FL
The radar
The Miami radar (KAMX), 109 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 201909
SVRMFL
FLC051-202000-
/O.NEW.KMFL.SV.W.0060.060620T1908Z-060620T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT TUE JUN 20 2006
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA.
* UNTIL 400 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHEAST OF BIG
CYPRESS RESERVATION...AND MOVING SOUTHWEST AT 15 MPH.
* THE STORM WILL AFFECT...
BIG CYPRESS RESERVATION BY 340 PM EDT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2640 8120 2661 8090 2661 8090 2631 8090
2631 8097 2634 8100 2634 8107 2640 8124
$$
BAXTER1 follow-up statement
000
WWUS52 KMFL 201941
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT TUE JUN 20 2006
FLC051-201948-
/O.CAN.KMFL.SV.W.0060.000000T0000Z-060620T2000Z/
HENDRY FL-
338 PM EDT TUE JUN 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENDRY COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKEN BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED FOR EAST CENTRAL HENDRY COUNTY.
THIS STORM CAN STILL PRODUCE WIND GUSTS UP TO 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL AS IT
MOVES TO THE WEST TO SOUTHWEST DIRECTION AT 15 MPH. SOME LOCATIONS
THAT COULD BE AFFECT ARE BIG CYPRESS RESERVATION...AND THE HENDRY
CORRECTIONAL INSTITUTE.
LAT...LON 2640 8120 2661 8090 2661 8090 2631 8090
2631 8097 2634 8100 2634 8107 2640 8124
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:46 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 20, 1:46 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 146 PM EDT TUE JUN 20 2006 .DISCUSSION...HIGH PRESSURE RIDGE TAKING UP RESIDENCE NEAR 31N THROUGH THE FCST PERIOD. A WEAK INVERTED TROUGH OR TROPICAL WAVE WILL MOVE WEST INTO SOUTH FLORIDA FROM THE BAHAMAS WEDNESDAY NIGHT THROUGH THURSDAY AND ANOTHER STRONGER ONE THROUGH THE CWA ON SUNDAY. CONVECTION WILL BE ENHANCED (NUMEROUS INTERIOR) AND MORE OF IT THURSDAY AND FRIDAY TO THE EAST OF THE FIRST TROUGH. WILL NOT TREND UP POPS FOR SUNDAY SINCE IT MAY BE TOO SOON. THERE WILL BE AN ABSENCE OF ANY STRONG HIGH PRESSURE OVER SOUTH FLORIDA THROUGH THE NEXT WEEK SO MID LEVEL TEMPS WILL BE COOL ENOUGH FOR AT LEAST SCATTERED THUNDERSTORMS INTERIOR AND WEST. && .MARINE...WINDS WILL BE UNDER 15 KNOTS SO SEAS WILL BE MAINLY 3 FEET OR LESS. THIS WILL MAKE FOR GOOD BOATING WEATHER. && .FIRE WEATHER...MINIMUM RHS WILL MAINLY BE GREATER THAN 45 PERCENT EVERY AFTERNOON SO NO CONCERNS HERE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 78 89 / 20 30 20 40 FORT LAUDERDALE 78 90 79 89 / 20 30 20 40 MIAMI 79 90 79 89 / 20 30 20 40 NAPLES 74 91 75 91 / 20 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 18
Hazardous weather outlook, Jun 20, 5:18 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 518 AM EDT TUE JUN 20 2006 FLZ063-066>075-210930- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 518 AM EDT TUE JUN 20 2006 ...A FEW STRONG STORMS POSSIBLE INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: STRONG HEATING AND SEA BREEZE CONVERGENCE THIS AFTERNOON WILL ALLOW FOR THUNDERSTORM DEVELOPMENT ACROSS THE AREA, MOST NUMEROUS AND STRONGEST OVER INTERIOR SECTIONS OF SOUTH FLORIDA. THE STORMS WILL MOVE TOWARDS THE GULF COAST LATE IN THE AFTERNOON INTO THE EARLY EVENING HOURS. WIND: THE STRONGEST STORMS COULD CONTAIN GUSTY WINDS OF UP TO 50 MPH THIS AFTERNOON AND EVENING. HAIL: THE STRONGEST STORMS COULD CONTAIN HAIL UP TO DIME SIZE THIS AFTERNOON AND EVENING. FLOODING: A FEW STORMS WILL CONTAIN HEAVY DOWNPOURS WHICH COULD CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE AREA EACH DAY, FAVORING INTERIOR AND GULF COASTAL LOCATIONS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Local storm report, Jun 20, 2:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TORNADO 2 S SOUTH BAY 26.63N 80.72W
06/20/2006 PALM BEACH FL LAW ENFORCEMENT
TORNADO OF UNKNOWN INTENSITY SPOTTED BY LAW ENFORCEMENT
IN A FIELD AROUND THE 800 BLOCK OF US 27 BETWEEN SOUTH
BAY AND BELLE GLADE.
&&
TWSpecial weather statement, Jun 20, 3:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 305 PM EDT TUE JUN 20 2006 FLZ066-201930- HENDRY FL- 300 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORM APPROACHING EASTERN HENDRY COUNTY... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF ROTENBERGER WILDLIFE AREA...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THIS STORM IS ALSO CAPABLE OF PRODUCING A FEW FUNNEL CLOUDS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS...AND REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE. THEY WILL RELATE THE INFORMATION TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:30 PM EDT | Tornado Warning | MFL | Palm Beach | 45 min |
| Jun 20, 5:01 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 29 min |
| Jun 20, 5:13 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 47 min |
| Jun 20, 5:19 PM EDT | Special Marine Warning | MFL | 86 min | |
| Jun 20, 7:42 PM EDT | Special Marine Warning | MFL | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.